Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Anxiety attacks regarding health, guilty. Had an MRI of toe that came normal. Masturbate excessively. Help?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
i recently had an anxiety attack as i was waiting for my MRI results to come back from my neurologist, i had pins and needles in my right toe and CT Scan came up clear, my doctor mentioned that worst case scenario i may have MS i got soo scared and began obsessing about this. MY MRI scan came back clear and no evidence for MS, my panic and anxiety went away for 2 weeks, i was so relieved then out of the blue i had another anxiety attack at home beacause i remembered my initial anxiety attack and that brought on ll the feelings that terrified me!, im not on any medications beacause i want to combat this with out them, ive seen a psychologidt for 2 seeions now and not sure if this is helping?, what should she be doing with me?, shes just listening to me and telling me its anxiety related :( so confused please help, its really affecting my everyday living, feeling of depersonalisation etc...feel so guilty im feeling so detached from my husband and baby but i know i love them soo much,
i do have urges to masturbate excessively out of stress relief and relaxation and have read that this also contributes to anxiety. so confused on what this could be and how im going to get help, i want my happy life back
Posted Wed, 2 May 2012 in Anxiety and Stress
 
 
Answered by Dr. Jasvinder Singh 28 minutes later
Hello,
Thanks for posting your query.

I can understand your concern for these symptoms. It is good that the MRI has come out clear but from your symptoms it looks like parasthesia of the lower limbs and anxiety attacks. Anxiety and panic attacks can also cause parasthesia or pins and needle sensations.

Pins and needles are abnormal sensations that can occur anywhere in your body, but are often felt in your hands, feet, arms, or legs.

Many causes of such sensations in the toes are there. These include injury to the back or spinal cord, Lack of blood supply to the legs as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of vitamin B12 can also cause tingling and pins and needle sensations.

Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve.

For your anxiety and panic attacks, follow these treatment measures.

1)     Controlling the anxiety levels. Try to identify and focus on activities that make you feel better. Motivate yourself to do things for yourself, talk to your family and friends and discuss your stress with them. They will help you find a solution to your problem. Controlling and removing anxiety is the primary treatment. Also join some meditation and yoga classes to calm your mind.

2)     Regular exercise and proper diet are essential to good health. Exercise is of paramount importance because it releases endorphins from the body.

3)     You need to take some antianxiety medications like short reuptake serotonin inhibitors (SSRI) and benzodiazepines like alprazolam and clonazepam.

4)     Psychotherapy and cognitive behavior therapy is of equal importance as medications and you should hold these sessions with a good psychiatrist/ psychologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.










Above answer was peer-reviewed by
 
Follow-up: Anxiety attacks regarding health, guilty. Had an MRI of toe that came normal. Masturbate excessively. Help? 1 hour later
i have also had relevant blood tests that have ruled out diabetes, thyroid problems etc.
What do i need to do about my urges to masturbate for no sexual reason at all?, i didnt think i had a problem until i began researching anxiety.
i only have these urges when im alone, bored, i dont think about it when im out or do this in public places, i still enjoy sexual activity with my husband but always need to use lubricant i dont know whether its affects from after child birth or compulsive masturbation. should i bring this up to my psychologist?
 
 
Answered by Dr. Jasvinder Singh 23 hours later
Hello,

Thanks for writing back.

If diabetes and thyroid disease have been ruled out, then Vitamin B12 deficiency is sometimes responsible for such paraesthesia. You should eat a healthy diet consisting more of meat and non-vegetarian products which are XXXXXXX sources of vitamin B 12. If you are a vegetarian then you can take vitamin B 12 supplements after consulting your physician.

Urge to masturbate for no sexual reason can be related to anxiety and stress.

The vaginal dryness can be due to hormonal changes after delivery. Also, high levels of stress can cause vaginal dryness. You can ask your husband to indulge in plenty of foreplay and spend more time with you. Vaginal lubricants which are water based like KY jelly can also be used.

If the symptoms persist then you can discuss it with your psychologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wish you good health.                         

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor